# SDR CA101026005

- Difficulty date: October 20, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Cndair CL6002B19
- Aircraft time: 5,775 hours
- Engine: Ge CF343B1
- System (JASC): 2740 · Stabilizer Control System
- Part: Control Unit
- Condition: Failed
- Location: Horizontal Stab
- Stage of operation: NR
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A 100 HR IN-HANGAR INSPECTION, THE AIRCRAFT PITCH TRIM OPS CHECK FAILED, AS FOLLOWS:  WITH BOTH CHANNELS ENGAGED, STAB TRIM EICAS INDICATION DOES NOT AGREE WITH ACTUAL STABILIZER POSITION.  EICAS INDICATION OF 3.0 WITH STAB AT FULL DEFLECTION, EICAS INDICATION OF 15 WITH STAB NO WHERE NEAR FULL DEFLECTION IN OTHER DIRECTION.  SINGLE CHANNEL OPERATION CAUSES STAB TRIM CAUTION MSG AND TRIM DISCONNECT AT 3.0 DEG EICAS INDICATION (WITH EITHER CH 1 OR CH 2 ENGAGED).  HSTCU GROUND MAINTENANCE FUNCTION CHECK FAILS IMMEDIATELY, WITH POS 1 AND POS 2 FAILURE LIGHTS ILLUMINATED.  AIRCRAFT ALSO HAS RECENT HISTORY OF PITCH TRIM CAUTION MESSAGES DURING APPROACH WITH FLAPS EXTENDED, SUSPECT THIS PARTS` FAILURE MAY BE THE ROOT CAUSE.  MCU (MOTOR CONTROL UNIT, P/N 601R92306-5, S/N 1401) AND HSTA CHANGED AS A PAIR TO AVOID FUTURE AIRCRAFT DOWN TIME AND DUE TO INABILITY TO DIAGNOSE TRUE FAILURE OF EITHER PART AT THIS TIME.  MAINTENANCE DATA COMPUTER HSTCU DIAGNOSTIC WORD DETAILS AT TIME OF FAULT:  LBL 271 BIT 27 SET TO 1 (CH A AND B) LBL 273 BIT 13 SET TO 1 (CH B) LBL 273 BIT 19 SET TO 1 (CH A) LBL 350 BIT 21 SET TO 1 (CH A).  REPLACEMENT OF THE HSTA AND MCU HAS RESOLVED THE ISSUE AND THE AIRCRAFT HAS MADE SEVERAL SUCCESSFUL FLIGHT LEGS SINCE, WITH NO FAULTS OR PITCH TRIM MESSAGES.  PREVIOUS TROUBLESHOOTING FOR INTERMITTENT PITCH TRIM CAUTION MSG RESULTED IN MAINTENANCE SWAPPING FLIGHT CONTROL COMPUTERS, AND RE-RACK OF HSTCU.  OPS CHECKS OF BOTH THE HSTA IN QUESTION AND THE TRIM COMPUTER (HSTCU) DURING THIS TROUBLESHOOTING DID NOT REVEAL ANY FAULTS AT THAT TIME, ALL CHECKS, INCLUDING BITE CHECKS, PASSED WITH NO FAULTS DETECTED.
